MAUDE Adverse Event Report: COOK INC BAKRI TAMPONADE BALLOON CATHETER; OQY, INTRAUTERINE TAMPONADE BALLOON

COOK INC BAKRI TAMPONADE BALLOON CATHETER; OQY, INTRAUTERINE TAMPONADE BALLOON
Model Number G30673
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, following a cesarean section delivery, a bakri tamponade balloon catheter was used to treat postpartum hemorrhage due to uterine atony.The internal and external packaging of the device was found to be intact.Prior to device placement, saline was injected into the balloon and the balloon was found to be leaking.A new same device was used and hemostasis was achieved.Blood loss prior to device failure was 420 ml and 130 ml of additional blood was lost following device failure, for a total estimated blood loss of 550 ml.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
E1: phone: (b)(6).H3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation evaluation description of event: it was reported, following a cesarean section delivery, a bakri tamponade balloon catheter was used to treat postpartum hemorrhage due to uterine atony.The internal and external packaging of the device was found to be intact and it was placed through the abdomen.Prior to device placement, saline was injected into the balloon and the balloon was found to be leaking.A new same device was used and hemostasis was achieved.Blood loss prior to device failure was 420ml and 130ml of additional blood was lost following device failure, for a total estimated blood loss of 550ml.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions (mi), and quality control (qc) procedures, a visual inspection, and functional test of the returned device, were conducted during the investigation.One bakri tamponade balloon catheter was returned for investigation, with no original packaging.The balloon was inflated with water, revealing a pinpoint leak in the balloon material surrounded by tool marks.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.A review of complaint history records shows one other related complaint associated with device lot.Due to the individual nature of the manufacturing and inspection process for the devices in the lots, it is unlikely that this event is an indication of device issue within the entire lot.The information provided upon review of complaint file, device history record, complaint history, and quality control documents did not provide evidence to support that the device was manufactured out of specification or to suggest items in the lot or similar devices in the field or in house were nonconforming.The product ifu, provides the following information to the user related to the reported failure mode: how supplied "upon removal from the package, inspect the product to ensure no damage has occurred." cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
BAKRI TAMPONADE BALLOON CATHETER
Common Device Name
OQY, INTRAUTERINE TAMPONADE BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
cook inc
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22413148
Report Number1820334-2025-00827
Device Sequence Number20902259
Product Code OQY
UDI-Device Identifier10827002306735
UDI-Public(01)10827002306735(17)271105(30)1(10)16326619
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K170622
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG30673
Device Catalogue NumberJ-SOS-100500
Device Lot Number16326619
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by Manufacturer07/18/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age34 YR
Patient SexFemale
Patient Weight67 KG